MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; CT-1 0 PDO 30CM

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; CT-1 0 PDO 30CM
Model Number SXPD1B401
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection.The needle component is supplied by ethicon.If a sample becomes available, a review of the broken needle will be performed by a 3rd party laboratory.No samples, or photographs of the broken device were provided for review.No third party evaluation report was received to date.If samples, photos or the report becomes available at a later time, they will be reviewed, and the results will be included in the file.A follow-up report will be submitted at that time.The bending, fracturing, breaking of a needle can occur when needles are gripped with a needle holder, forceps or some type of surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.The stress on the attachment section is greatly reduced when the needle is held in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point as indicated in the ifu for this product.Without reviewing the actual broken needle, testing sterile devices from the same finished good lot, receiving the results of the third party evaluation of the needle component or receiving details regarding the preoperative preparation of the device, tools utilized to grasp the needle component or tools utilized in conjunction with the medical device (robotics), the size trocar used compared to the size needle on the device, procedure performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
It was reported that the needle broke when sewing the tissue.The broken needle fell into the patient and was retrieved shortly.Changed another one to complete the surgery.There is no report of patient''s injury.No additional information was provided.

Brand Name
STRATAFIX
Common Device Name
CT-1 0 PDO 30CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key18449190
Report Number3010692967-2024-00002
Device Sequence Number7033907
Product Code GAM
UDI-Device Identifier10705031227941
UDI-Public(01)10705031227941(20)12(17)270228(10)C317TNY
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/04/2024
Report Date (Section F) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPD1B401
Device Lot NumberC317TNY
Was the Report Sent to FDA? No
Device Age20 MO
Event Location Hospital
Date Report to Manufacturer12/29/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Initial Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age65 YR
Patient SexFemale